U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Starting birth control pills

A 35-year-old member asked:
Dr. Edward Jacobs
Obstetrics and Gynecology 46 years experience
Sunday start: Take your first pill on the sunday immediately follolwing the onset of your period. Most pills give you the option of a sunday start or starting on th... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 31-year-old member asked:
Dr. Wendy Askew
Obstetrics and Gynecology 24 years experience
More irreg bleeding: You are likely to get more irregular bleeding in the first month of taking the pills, if you start mid-cycle, you may get your expected period, then a... Read More
A 39-year-old member asked:
Dr. Mitchell Schuster
Urogynecology 32 years experience
Yes and No: For cycle control only and not for "birth control", you can start the pills anytime you like and with daily taking of the pill, the cycles will usuall... Read More
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
No: Oral contraceptives need to be taken within the first week of your menstrual flow to guarantee their effectiveness. Ovulation can and does occur there... Read More
A 18-year-old female asked:
Dr. Steven Weissberg
Obstetrics and Gynecology 55 years experience
No problem: Take them approximately the same time each day. If am is best, that's ok, even if a couple or hrs difference.
A 24-year-old female asked:
Dr. Adil Roomi
Specializes in Emergency Medicine
Soon: You should be able to start it within 1 or 2 cycles.
A 19-year-old female asked:
Dr. Jianjun Wu
Pediatrics 37 years experience
OCP: best to start you first pill the Sunday after your period
A 19-year-old female asked:
Dr. Aleks Radovic
A Verified Doctoranswered
A US doctor answeredLearn more
Stay on the same: time zone you have been taking them and you should be fine.
A 17-year-old female asked:
Dr. Clarene Cress
Specializes in Pediatrics
Not uncommon ...: to have spotting near the end of the medicated pills when first going on a BCP. Usually, this is less a problem after several months when your body g... Read More
A 44-year-old female asked:
Dr. Scott Shapiro
Anti-Aging Medicine 35 years experience
Possible weight gain: While weight gain is an uncommon & temporary side effect to the pill, if you are one of those few women who put on lbs, talk to your dr. Who may sugge... Read More
A 43-year-old member asked:
Dr. Asha Kamnani
Obstetrics and Gynecology 43 years experience
May be: Most women get very regular cycles on birth control pills. Some 20% of women will have irregular bleeding the first 3 months on the pill. They will ev... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership